Alert archive / Massachusetts / Gale Watches in 2015

Gale Watch 22, NWS Boston/Norton, MA

October 19, 2015

NWS Boston/Norton, MA issued this gale watch at Oct 19, 2015, 3:46 PM EDT. It took effect at Oct 20, 2015, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 19, 2015, 3:46 PM EDT (19:46 UTC)
In effect from
Oct 20, 2015, 6:00 AM EDT
Expired
Oct 20, 2015, 3:42 AM EDT
In force
Issued by
NWS Boston/Norton, MA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Oct 19, 1:47 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 19, 1:47 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
147 PM EDT MON OCT 19 2015

.SYNOPSIS...
STRONG HIGH PRESSURE MOVES TO THE MID-ATLANTIC COAST TODAY. A
SERIES OF LOW PRESSURE CENTERS WILL SWEEP TO THE NORTH OF NEW
ENGLAND WITH ATTENDING PARENT COLD FRONTAL BOUNDARIES PUSHING
SOUTH ACROSS THE REGION. HOWEVER EACH FRONTAL PASSAGE WILL BE RATHER
DRY. EXPECT BREEZY SW WINDS AND WARMER THAN AVERAGE CONDITIONS
ALONG AND AHEAD OF THE FRONTS...AND BRIEF PERIODS OF COOLER
WEATHER IN THE POST FRONTAL AIRMASS. SUCH A PATTERN MAY CONTINUE
INTO NEXT WEEK BUT RIGHT NOW A LOW CONFIDENCE FORECAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

145 PM UPDATE...

FULL SUN HAS RESULTED IN TEMPS REBOUNDING NICELY FROM THIS
MORNING/S COLD VALUES. HOWEVER TEMPS IN THE LOW TO MID 40S AT 130
PM REMAIN COOLER THAN NORMAL FOR THIS TIME OF YEAR WHEN TEMPS
SHOULD BE IN THE UPPER 50S AND LOW 60S. HOWEVER ABUNDANT SUNSHINE
AND LIGHT WINDS ARE HELPING TO OFFSET THE COOL TEMPS.

WNW WINDS CONTINUE TO SHIFT TO THE WSW AS PREVIOUS FORECAST
INDICATED. THIS HAS RESULT IN TEMP ADVECTION SWITCHING FROM COLD
TO WARM ADVECTION AND SHIFTING OCEAN EFFECT CLOUDS OFFSHORE EAST
OF CAPE COD AND NANTUCKET. EARLIER FORECAST HANDLES ALL OF THESE
DETAILS NICELY SO NO MAJOR CHANGES PLANNED WITH THIS UPDATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...THE BIG QUESTION WILL BE HOW MUCH CLOUD COVER WILL DEVELOP
OVER SOUTHERN NEW ENGLAND AS HIGH PRESSURE SINKS FARTHER SOUTH AND
WHEN IT OCCURS.  THIS WILL HAVE AN IMPACT ON HOW EFFICIENT
RADIATIONAL COOLING IS.  BEST FORECAST IS FOR MID AND HIGH LEVEL
CLOUDS TO MOVE IN FROM THE NORTH AFTER 2 AM AHEAD OF AN APPROACHING
COLD FRONT.  THIS COULD LIMIT HOW MUCH TEMPERATURES DROP AFTER THAT
TIME. LOWS ARE FORECAST TO BE WARMER THAN PREVIOUS TWO NIGHTS BUT
STILL CHILLY...IN THE 30S THROUGHOUT THE INTERIOR TO AROUND 40 ON
THE COASTS.

TUESDAY...CLOUD COVER INCREASES AS A COLD FRONT APPROACHES SOUTHERN
NEW ENGLAND FROM THE NORTH.  SOUTHWESTERLY WINDS CONTINUE BRINGING
WARMER AIR INTO THE REGION.  TEMPERATURES WILL BE CLOSE TO NORMAL
FOR MID TO LATE OCTOBER.  THE BEST CHANCE FOR PRECIP AHEAD OF THE
FRONT WILL BE ALONG AND NORTH OF THE ROUTE 2 CORRIDOR...PARTICULARLY
ACROSS THE HIGHER TERRAIN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...

* ABOVE AVERAGE TEMPERATURES WED-THURS WITH SHOWERY WEATHER
* COOLER AND BREEZY ON FRIDAY
* MODERATING TEMPS OVER THE WEEKEND

OVERVIEW...

00Z GUIDANCE IS IN GOOD AGREEMENT FOR UPPER-SCALE PATTERN. SOME
ISSUES BY NEXT WEEKEND BUT OVERALL HAVE A MODERATE TO HIGH
CONFIDENCE IN THE FORECAST. PASSING FRONT ON TUESDAY STALLS AND WILL
LIFT NORTHWARD ON WED/THURSDAY AS A WARM FRONT. IN FACT TEMPERATURES
WILL BE ABOVE AVERAGE WITH A SHOT OF 70F POSSIBLE ON THURSDAY. LOW
PRESSURE SYSTEM MOVING OVER THE GREAT LAKES ON THURSDAY WILL PASS
THROUGH THURSDAY NIGHT. A MORE AMPLIFIED PATTERN WILL SET UP BY THE
WEEKEND AS MID-LEVEL RIDGE MOVES OVER ON SATURDAY FOLLOWED BY A MID-
LEVEL DISTURBANCE ON SUNDAY.

DAILIES...

WEDNESDAY INTO THURSDAY...HIGH CONFIDENCE.

TUESDAYS STALLED FRONT WILL LIFT BACK NORTHWARD AS A WARM FRONT
ON WEDNESDAY. GUIDANCE SHOWS THAT THIS FRONT WILL REACH CLOSE TO
THE ROUTE 2 CORRIDOR ALLOWING FOR A RANGE OF TEMPERATURES.
LOCATIONS ACROSS THE CT VALLEY AND SE MASS INCLUDING RI WILL REACH
INTO THE UPPER 60S. LOCATIONS NORTH OF PIKE/ROUTE 2 WILL BE IN THE
LOW 60S TO UPPER 50S. MID-LEVEL RH VALUES ARE PRETTY SATURATED IN
THE CROSS SECTIONS SO ANTICIPATE THIS TO BE A MAINLY CLOUDY DAY.

WARM FRONT WILL LIFT INTO NORTHERN NEW ENGLAND BY THURSDAY AS A COLD
FRONT APPROACHES FROM THE WEST. WAA INCREASED THANKS TO AN INCREASE
LLJ DURING THE AFTERNOON...WILL HELP TEMPERATURES SOAR ABOVE AVERAGE
WITH HIGHS NEAR MID TO UPPER 60S WITH LOW 70S IN THE CT VALLEY.
ANTICIPATE BREEZY CONDITIONS WITH A 30-40 KT 850MB JET OVERHEAD. IF
FULL MIXING IS REACHED THEN WIND GUSTS COULD REACH CLOSE TO 25-35
MPH. LASTLY...SHOWERS WILL BE ON THE INCREASE IN THE AFTERNOON AS
COLD FRONT APPROACHES FROM THE WEST. ANTICIPATE JUST ON AND OFF
SHOWERS...AS WIDE SPREAD HEAVY RAINFALL IS NOT EXPECTED AT THIS
TIME.

FRIDAY...HIGH CONFIDENCE.

COLD FRONT PASSES THROUGH LATE THURSDAY/THURSDAY NIGHT LEADING TO A
CHILLY FRIDAY. NORTHERLY WINDS BEHIND FROPA WILL INCREASE ALLOWING
FOR CAA. 850 MB TEMPS WILL DROP TO -3C YIELDING TO HIGH TEMPS IN THE
LOW TO MID 50S. AS HIGH PRESSURE BUILDS IN OVERNIGHT...EXPECT FRIDAY
NIGHT TEMPS TO BE THE COOLEST OF THE UPCOMING WEEK. LOWS WILL DROP
INTO THE LOW TO MID 30S AWAYS FROM THE COAST.

THE WEEKEND...MODERATE CONFIDENCE.

SATURDAY LOOKS FAIRLY QUIET AS HIGH PRESSURE BUILDS OVERHEAD.
BUILDING AMPLIFIED PATTERN FOR SUNDAY/MONDAY COULD BE OUR NEXT SHOT
OF PRECIP AS A COLD FRONT WILL PASS THROUGH EITHER SUNDAY OR
MONDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

145 PM UPDATE...

THROUGH TUE NIGHT...

VFR WITH MAINLY DRY CONDITIONS. LOW RISK OF A BRIEF LIGHT RAIN
SHOWER OR SPRINKLE TUE/TUE NIGHT ACROSS NORTHERN MA. HOWEVER MOST
IF NOT ALL TERMINALS REMAIN DRY.

STRONG LOW LEVEL WSW JET MOVES ACROSS THE AREA 06Z-18Z TUE. WIND
GUSTS AT THE SURFACE COULD REACH 40 KT OVER CAPE COD AND ISLANDS
WITH LESS WIND INLAND. GIVEN GOOD MIXING ALONG THE COAST NOT
EXPECTING LOW LEVEL WIND SHEAR. NEVERTHELESS A RIBBON OF 45 KT
WSW WINDS AT 2-3KFT WILL BE ALONG THE SOUTH COAST 06Z-18Z TUE.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK /WEDNESDAY THROUGH FRIDAY/...MODERATE CONFIDENCE.

WEDNESDAY...VFR.

THURSDAY...VFR WITH MVFR IN ANY HIT OR MISS -SHRA. BREEZY
SOUTHWEST WINDS WITH GUSTS NEAR 25-30 KTS.

FRIDAY...VFR. GUSTY NORTHERLY WINDS IN THE AFTERNOON.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

145 PM UPDATE...

WNW WINDS SHIFT TO WSW THIS AFTERNOON. SPEEDS GENERALLY 5 TO 15
KT. DRY WEATHER AND GOOD VSBY PREVAIL AS LOW LEVEL INSTABILITY
CLOUDS MOVING FARTHER OFFSHORE. EARLIER DISCUSSION BELOW.

======================================================================

PREVIOUS DISCUSSION...
HIGH CONFIDENCE.  SEAS AND NORTHWESTERLY WINDS GUSTING TO 25 TO 30
KTS THIS MORNING WILL DIMINISH THROUGH THE DAY. THEN AS WINDS SHIFT
TO THE SOUTHWEST...THEY WILL INCREASE ALONG WITH THE SEAS TONIGHT
INTO TUESDAY.  SMALL CRAFT ADVISORIES ARE CURRENTLY IN PLACE THROUGH
THIS MORNING AND WILL LIKELY HAVE TO BE REISSUED FOR TONIGHT INTO
TUESDAY.

OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/...

TUESDAY NIGHT - THURSDAY ... MODERATE CONFIDENCE.

HIGH PRESSURE BUILDS IN ON WEDNESDAY ALLOWING FOR SEAS AND WINDS
TO RELAY. APPROACHING COLD FRONT THURSDAY WILL INCREASE THE
PRESSURE GRADIENT ACROSS THE WATERS. HIGH END SCA POSSIBLE ON
THURSDAY.

FRIDAY ... HIGH CONFIDENCE.

WINDS BACK NW ON FRIDAY WITH GUSTS UP TO 20-30 KTS IN WAKE OF THE
COLD FRONT. SEAS OVER 5-FEET ON THE OUTER-WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ254-
     255.

&&

SYNOPSIS...DUNTEN/RLG
NEAR TERM...NOCERA
SHORT TERM...RLG
LONG TERM...DUNTEN
AVIATION...NOCERA/DUNTEN
MARINE...NOCERA/DUNTEN/RLG
Hazardous weather outlook, Oct 19, 9:20 AM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
920 AM EDT MON OCT 19 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-201330-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
920 AM EDT MON OCT 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-201330-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
920 AM EDT MON OCT 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY: SOUTHWEST GALES POSSIBLE MAINLY ACROSS THE SOUTH- AND
SOUTHEAST-WATERS. MODERATE CONFIDENCE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:46 PM EDTSmall Craft AdvisoryBOX43 hr
Oct 19, 5:33 PM EDTWind AdvisoryBOXBarnstable, Dukes, Nantucket22 hr

Nearby

Gale Watches in Massachusetts, 2015Every gale watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.